Thyroidhyroid

deb0615April 7, 2006

Anyone out there have hypothyroidism and trying to lose weight? Any suggestions would love to hear them. Also would love to chat with others with same.

debi

Thank you for reporting this comment. Undo
ginnier

Dr. discovered goiter and I took Synthroid to try to shrink it, but it didn't shrink. Biopsy showed no cancer, but my fam. physician still didn't like it; he was afraid that it still might be cancerous. Surgery removed 3/4 of it; there's some theory that you need to have part of your thyroid for some reason. Now, 3 years later, I'm still on generic Synthroid. No problems with the meds. I'm 55 and dealing with elderly parents and have now developed Rheumatoid Arthritis (which some say has a connection with the thyroid problem) which causes pain in ankles, hands and wrists. I've battled the same 40 pounds for years. Does this sound at all familiar??? My RA meds make me hungry and when I have time, I head for that cookie jar all too regularly!!!

    Bookmark   April 7, 2006 at 9:26PM
Thank you for reporting this comment. Undo
devorah

I am hypothyroid. I haven't noticed that the meds help at all with weight - don't seem to do anything for my husband either. I take levoxyl. One thing I didn't know was that levoxyl was supposed to be taken on an empty stomach. Now I take it a half hour before breakfast and have been able to reduce the amount that I take by 20%

    Bookmark   April 7, 2006 at 11:34PM
Thank you for reporting this comment. Undo
deb0615

I have to take brand name Synthroid or it does nothing for me. I am on .350 and the highest is .40 I believe. I struggle so with the weight it does not matter what diet I am on unless it is starvation. Joint and muscle pain like fybrymyalgia and carpal tunnel is common. Love to still share tricks and tells.
debi

    Bookmark   April 8, 2006 at 9:54PM
Thank you for reporting this comment. Undo
devorah

Debi, do you mean that you have fibromyalgia or that your meds give you fibromyalgia like symptoms? My muscles and joints are in a permanent state of cramp - I never associated that with anything I was taking.

    Bookmark   April 10, 2006 at 10:53AM
Thank you for reporting this comment. Undo
marylmi

ginnier,
I was diagnosed with a goiter last year and a biopsy showed no cancer. I go back every 6 months for a check and so far it stays the same. I don't feel anything, but I wonder after reading your post, why I wasn't put on a medicine to shrink it, or "kill" it. I guess that will be a good question to ask at my next appointment this fall.

    Bookmark   April 11, 2006 at 9:52PM
Thank you for reporting this comment. Undo
ginnier

Mine continued to grow over the year that I took the meds to shrink it (Synthroid). The way I understand it, there's no "killing" it, because the growth IS your thyroid gland!! So if yours is not growing, that's why there's probably no need for surgery, all the more so if it's not visible. You're fortunate. Are you on Synthroid, or Levothyroxin, or something to replace the hormone?

    Bookmark   April 12, 2006 at 7:04AM
Thank you for reporting this comment. Undo
marylmi

I am not on any medications. He said something about hoping the antibodies (in Blood) will get it back to normal? It seems like the Dr. would have tryed to shrink it, if it is enlarged, then go from there, but he just keeps checking it every 6 months. I found out Jan, 2005 that it was enlarged.

    Bookmark   April 12, 2006 at 2:37PM
Thank you for reporting this comment. Undo
chapi

I'm hypo and will have 3/4 of the gland removed in a few weeks. I'm also struggling with the weight. I presumed once I got on the right meds I'd begin to lose weight. Is this something I'm going to have to battle from now on?

    Bookmark   April 16, 2006 at 10:31AM
Thank you for reporting this comment. Undo
deb0615

I have days where I feel so bad it is to function. Today was one of them. I felt achey, tired to the bone. I do not have many just once in a while. I know when my meds need to be asjusted. One time the whole left side of my body went numb, I felt like my tonge was huge. I actually could not feel my left foot on the florr.
Yes I just read an article on the thyroid and weight problems, it was thought that once you start the meds you were ok no fatigue weight would come off. Now the doc are finding out this ain't so folks.
debi

    Bookmark   April 16, 2006 at 10:58PM
Thank you for reporting this comment. Undo
heirloomtomato

I'm also have hypothroidism. I am on Cytomel (75 mcg/day) and had hoped after starting the medicine that the wieght would come off. That was several years ago and I am still struggling. I am also diabetic, so it would be really wonderful if I could lose the weight. My doc acted like I would once I started on the medicine but it didn't make any difference at all as far as my weight went. I do have more energy and if I run out of my meds I can tell as I am sooo tired!
Karen

    Bookmark   April 22, 2006 at 1:33PM
Thank you for reporting this comment. Undo
marylmi

I read somewhere that you should ask for a lead collar when getting dental xrays to protect the thyroid, and also when getting xrays of the head, neck, or collarbone. Has anyone heard of this? I plan on asking my dentist about it when I get my next xrays.

    Bookmark   April 22, 2006 at 10:11PM
Sign Up to comment
More Discussions
Hydration cubes
Has anyone tried the Bezwecken hydration cubes for...
texasone
itchy skin eczema?
I have been itching and scratching since the end of...
alanis
incisional hernia
Have you had hernia surgery with mesh placed? I am...
sasha7
Suggest a remedy for chapped hand and breaking of nails
I am a working lady and my work is mostly on computer....
kalifa
© 2015 Houzz Inc. Houzz® The new way to design your home™